Sudden Death After Intravenous Administration of a Perflutren Contrast Agent: A Case of Pseudocomplication?

    loading  Checking for direct PDF access through Ovid

Abstract

Perflutren cardiac ultrasound agents improve diagnostic accuracy in patients whose imaging is technically difficult. This report describes a case of sudden death approximately 5 minutes after the intravenous administration of 0.5 mL of perflutren contrast agent (Definity) during transthoracic echocardiography with suboptimal baseline images performed 10 days after coronary artery bypass graft surgery because of hypotension and tachycardia in a 73-year-old patient with severe left ventricular systolic dysfunction. Autopsy did not reveal a clear direct relationship between perflutren and death. This is the first reported case of death related temporally to an echocardiographic contrast agent occurring in Canada and could represent a case of pseudocomplication.

Related Topics

    loading  Loading Related Articles